• Jacinta King

Is your multivitamin making you sick?

Updated: Jul 10, 2020



Some people can experience an upset stomach and nausea from taking their multivitamin. This can be a real hindrance to people being compliant with taking their multivitamin supplement. Being compliant with your supplementation however is extremely important (you can read more about this here), which is why it's a good idea to try out different strategies to find a solution that works best for you. All supplements are not created equally, so it is imperative to always discuss your supplementation with your Dietitian before making any changes. See below for some tips to try out and discuss with your Dietitian:


  1. Trial taking your multivitamin with food - they often aren't too well tolerated on an empty stomach.

  2. Trial taking your multivitamin at a different time of day - some people find their tummy better tolerates their multivitamin at night vs first thing in the morning for example.

  3. If you're taking a tablet multivitamin, try breaking it in half and having it in separate sittings across the day so your body is only having to process a small amount at once.

  4. Discuss with your Dietitian potentially trialling the BN Multi Capsule multivitamin - you can empty the contents of these capsules and mix into yoghurt or blend into a smoothie for better tolerance.

  5. Discuss with your Dietitian potentially trialling a chewy variety such as the BN Multi Chewy or a liquid variety such as NutriFuelPlus or Barinutrics Essential Multi. Chewy and liquid options tend to be better tolerated than tablets for some people.


Most importantly - be patient and stay positive! Tolerance to multivitamins usually improve over time so you may find yourself only needing to employ some of these strategies in the short term.


- Jacinta

42 views0 comments

Recent Posts

See All